Alert archive / Kentucky / Tornado Warnings in 2013

Tornado Warning 1, NWS Paducah, KY

January 12, 20134 counties in Kentucky; Massac County, Pope County, Illinois

NWS Paducah, KY issued this tornado warning at Jan 12, 2013, 2:19 PM CST for 4 counties in Kentucky; Massac County, Pope County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 12, 2013, 2:19 PM CST (20:19 UTC)
Expired
Jan 12, 2013, 3:00 PM CST
In force
41 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Massac County, IL, Pope County, IL, Carlisle County, KY, Graves County, KY, Livingston County, KY, McCracken County, KY

What was reported inside it

TimeReportWhereRemark
Jan 12, 2:45 PM CSTTSTM WND DMGPaducah, KYTIME ESTIMATED. LARGE TREE LIMBS DOWN ACROSS PORTIONS OF SOUTH END OF TOWN. ONE HOME HAD SOME SHINGLES BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WFUS53 KPAH 122019
TORPAH
ILC127-151-KYC039-083-139-145-122100-
/O.NEW.KPAH.TO.W.0001.130112T2019Z-130112T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
219 PM CST SAT JAN 12 2013

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MASSAC COUNTY IN SOUTHERN ILLINOIS...
  SOUTHEASTERN POPE COUNTY IN SOUTHERN ILLINOIS...
  NORTHEASTERN CARLISLE COUNTY IN WESTERN KENTUCKY...
  NORTHWESTERN GRAVES COUNTY IN WESTERN KENTUCKY...
  SOUTHWESTERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
  MCCRACKEN COUNTY IN WESTERN KENTUCKY...

* UNTIL 300 PM CST.

* AT 214 PM CST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF LOVELACEVILLE...OR 10 MILES SOUTHWEST OF LONE OAK...
  MOVING NORTHEAST AT 25 MPH.

 
* LOCATIONS IN THE WARNED AREA INCLUDE...
  LONE OAK...PADUCAH...REIDLAND...BROOKPORT AND LEDBETTER.

THIS INCLUDES INTERSTATE 24 BETWEEN EXITS 3 AND 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

&&

LAT...LON 3694 8887 3695 8885 3695 8882 3698 8883
      3722 8859 3707 8838 3705 8841 3705 8844
      3702 8848 3700 8849 3686 8870
TIME...MOT...LOC 2019Z 221DEG 23KT 3693 8873

$$

SMITH
3 follow-up statements
435 
WWUS53 KPAH 122028
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
228 PM CST SAT JAN 12 2013

KYC083-122037-
/O.CAN.KPAH.TO.W.0001.000000T0000Z-130112T2100Z/
GRAVES KY-
228 PM CST SAT JAN 12 2013

...THE TORNADO WARNING FOR NORTHWESTERN GRAVES COUNTY IN WESTERN
KENTUCKY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

LAT...LON 3698 8883 3724 8859 3734 8871 3760 8871
      3760 8842 3742 8841 3740 8847 3728 8852
      3719 8844 3720 8843 3711 8844 3707 8838
      3705 8844 3694 8858 3694 8881
TIME...MOT...LOC 2027Z 226DEG 34KT 3699 8865

$$

ILC127-151-KYC139-145-122100-
/O.CON.KPAH.TO.W.0001.000000T0000Z-130112T2100Z/
MASSAC IL-POPE IL-LIVINGSTON KY-MCCRACKEN KY-
228 PM CST SAT JAN 12 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR POPE AND SOUTHEASTERN
MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND MCCRACKEN AND SOUTHWESTERN
LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 300 PM CST...

AT 226 PM CST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR LONE 
OAK...MOVING NORTHEAST BETWEEM 30 AND 40 MPH. THE STORM IS 
ACCELERATING IN FORWARD SPEED.

THIS LINE OF SEVERE THUNDERSTORMS MAY PRODUCE BRIEF...SHORT LIVED
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BE PREPARED TO SEEK
SHELTER SHOULD A TORNADO BE OBSERVED...OR IF THERE IS AN UPGRADE TO A
TORNADO WARNING FOR YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

&&

LAT...LON 3698 8883 3724 8859 3734 8871 3760 8871
      3760 8842 3742 8841 3740 8847 3728 8852
      3719 8844 3720 8843 3711 8844 3707 8838
      3705 8844 3694 8858 3694 8881
TIME...MOT...LOC 2027Z 226DEG 34KT 3699 8865

$$

SMITH
262 
WWUS53 KPAH 122042
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
242 PM CST SAT JAN 12 2013

KYC145-122051-
/O.CAN.KPAH.TO.W.0001.000000T0000Z-130112T2100Z/
MCCRACKEN KY-
242 PM CST SAT JAN 12 2013

...THE TORNADO WARNING FOR MCCRACKEN COUNTY IN WESTERN KENTUCKY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA AND HAS CROSSED THE OHIO RIVER 4 MILES SOUTHEAST OF BROOKPORT 
ILLINOIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

LAT...LON 3703 8852 3712 8861 3714 8868 3724 8859
      3734 8871 3760 8871 3760 8842 3742 8841
      3740 8847 3728 8852 3719 8844 3720 8843
      3711 8844 3707 8838 3702 8848
TIME...MOT...LOC 2041Z 216DEG 36KT 3711 8854

$$

ILC127-151-KYC139-122100-
/O.CON.KPAH.TO.W.0001.000000T0000Z-130112T2100Z/
MASSAC IL-POPE IL-LIVINGSTON KY-
242 PM CST SAT JAN 12 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR POPE AND SOUTHEASTERN
MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND WESTERN LIVINGSTON COUNTY
IN WESTERN KENTUCKY UNTIL 300 PM CST...

AT 237 PM CST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING A TORNADO.  THIS DANGEROUS STORM WAS LOCATED ALONG THE 
OHIO RIVER NEAR PADUCAH...ABOUT 4 MILES SOUTHEAST OR BROOKPORT 
ILLINOIS...MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

&&

LAT...LON 3703 8852 3712 8861 3714 8868 3724 8859
      3734 8871 3760 8871 3760 8842 3742 8841
      3740 8847 3728 8852 3719 8844 3720 8843
      3711 8844 3707 8838 3702 8848
TIME...MOT...LOC 2041Z 216DEG 36KT 3711 8854

$$

SMITH
204 
WWUS53 KPAH 122052
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
252 PM CST SAT JAN 12 2013

ILC127-151-KYC139-122102-
/O.EXP.KPAH.TO.W.0001.000000T0000Z-130112T2100Z/
MASSAC IL-POPE IL-LIVINGSTON KY-
252 PM CST SAT JAN 12 2013

...THE TORNADO WARNING FOR POPE AND SOUTHEASTERN MASSAC COUNTIES IN
SOUTHERN ILLINOIS...AND WESTERN LIVINGSTON COUNTY IN WESTERN KENTUCKY
WILL EXPIRE AT 300 PM CST/400 PM EST/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. THE CIRCULATION IS IN THE PROCESS OF MOVING OUT OF POPE COUNTY 
WITHIN THE NEXT 10 MINUTES.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

LAT...LON 3703 8852 3712 8861 3714 8868 3724 8859
      3734 8871 3760 8871 3760 8842 3742 8841
      3740 8847 3728 8852 3719 8844 3720 8843
      3711 8844 3707 8838 3702 8848
TIME...MOT...LOC 2052Z 216DEG 36KT 3720 8846

$$

SMITH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jan 12, 12:07 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Jan 12, 12:07 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1207 PM CST SAT JAN 12 2013

.UPDATE...
ISSUED AT 1207 PM CST SAT JAN 12 2013

UPDATED AVIATION DISCUSSION ONLY.

&&

UPDATE...
ISSUED AT 1101 AM CST SAT JAN 12 2013

JUST OVERHAULED THE GRIDS FOR TODAY AND TONIGHT TO REFLECT LATEST
OBSERVATIONAL AND GUIDANCE TRENDS. MAIN ISSUES WERE TO HOLD OFF ON
BETTER POPS UNTIL MID AFTERNOON...AND TO FOCUS THEM MORE OVER
SOUTHEAST MISSOURI INITIALLY. ALSO KNOCKED DOWN POPS OVER THE
PENNYRILE...AS MOST GUIDANCE KEEPS THAT AREA DRY BUT FOR A FEW
SCATTERED SHOWERS OR STORMS EARLY THIS AFTERNOON. MADE MINOR
ADJUSTMENTS TO ALL ELEMENTS TO BETTER FIT DEVELOPING FRONTAL ZONE
OVER THE REGION.

AFTER A QUICK LOOK AT THE 12Z MODELS...AM BEGINNING TO GET
CONCERNED FOR A WINTRY MESS OVER SOUTHERN ILLINOIS SUNDAY. NOT
SURE IF CONFIDENCE IS HIGH ENOUGH FOR A HEADLINE...BUT WILL AT
LEAST CONTINUE THE SPECIAL WEATHER STATEMENT WHEN MAIN PACKAGE IS
ISSUED LATER THIS AFTERNOON.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 358 AM CST SAT JAN 12 2013

BUSY TIME FRAME WITH ALL TYPES OF WEATHER TO CONSIDER. FIRSTLY
WILL STATE THAT THE 00Z ECMWF/CANADIAN MODELS CONT TO BE THE
CHOICE DUE TO RUN TO RUN CONSISTENCY IN HOLDING ONTO PRECIP A BIT
LONGER THAN OTHER MODELS...WHICH MAKES SINCE UNTIL H50 FLOW CAN
BECOME MORE WRLY.

THAT SAID...SFC COLD FRONT WILL DIP SOUTHEAST INTO THE OHIO
VALLEY REGION THIS AFTERNOON...AND STALL UNTIL LATER
TONIGHT...WHEN A SFC LOW CAN WORK ITS WAY UP THE FRONT AND DRAW
THE FRONT SOUTHEAST OUT THE REGION. AGAIN...WITH LOTS OF MOISTURE
AND MID SUPPORT OVERRUNNING THE FRONT...SHOULD SEE PRECIP SHIELD
CONT TO DEVELOP BACK TO OUR SOUTHWEST IN THE COLDER AIR BEHIND
THE FRONT. IN FACT...DUE TO ALREADY SATURATED TOP SOIL OVER MOST
OF THE REGION...EITHER FROM MELTED SNOW PACK OR RECENT
RAINFALL...6 HR FLASH FOOD GUIDANCE IS RUNNING QUITE LOW AROUND 2
TO 2 AND A HALF INCHES. COULD CHALLENGE THESE NUMBERS...ESP ALONG
AND NORTHWEST OF THE OHIO RIVER/SFC FRONT LATER
TODAY/TONIGHT...THEN FARTHER S AND EAST SUNDAY AS THE
MOISTURE/FORCING SHIFTS EAST. THEREFORE...WILL NOT GET TOO
CUTE...AND INTRODUCE FLASH FLOOD WATCH FOR THE ENTIRE FORECAST
REGION FROM LATE THIS AFTERNOON THROUGH SUNDAY.

A SECOND ASPECT WITH THIS SYSTEM WILL BE WITH ITS CONVECTIVE
POTENTIAL. WE RARELY GET AWAY WITH SFC DEW POINTS IN THE 60S IN
JAN WITHOUT PAYING FOR IT WITH SOME TYPE OF SEVERE WEATHER.
LUCKILY...OVERALL INSTABILITIES DO NOT LOOK TOO IMPRESSIVE DESPITE
THE DEW POINTS. STILL...MAY BE JUST ENOUGH TO COMBINE WITH MID LEVEL
JET MAX EJECTING NE OUT OF THE MAIN UPPER TROF THIS EVENING TO
WARRANT AT LEAST SOME SOME SEVERE POTENTIAL. ANY CONVECTION THAT
DOES FORM WILL ONLY SERVE TO LOCALLY INCREASE RAINFALL
TOTALS...THUS THE FLASH FLOOD WATCH VS A FLOOD WATCH.

FINALLY...AS MUCH COLDER LOW LVL COLD AIR DIVES SE INTO THE OHIO
VALLEY SUNDAY...THE REAR FLANK OF THE PRECIP SHIELD WILL LIKELY
CHANGE OVER TO A PERIOD OF FREEZING RAIN OR SLEET AS IT ADVANCES
EAST DURING THE DAY. TEMPS WILL LIKELY FALL BELOW FREEZING OVER NW
AREAS OF THE REGION JUST AFTER SUNRISE...THEN AROUND NOON OR SO
ALONG THE OHIO RIVER. COULD BE A QUICK TENTH OR TWO OF FREEZING
RAIN...MAINLY ALONG AND NW OF THE OHIO RIVER SUNDAY...AS ECMWF
SOUNDINGS INDICATE 5000 FT TO 1200 FT LAYER WILL STAY ABOVE
FREEZING.

THING IS...ANTECEDENT CONDITIONS HAVE BEEN SO WARM...THAT IT WILL
NEED TO GET VERY COLD VERY FAST FOR COMMERCE ISSUES. DO NOT THINK
THIS WILL BE THE CASE UNTIL PRECIP ENDS LATE SUNDAY...BUT A
COATING ON TREES/POWER LINES SEEMS A GREATER POSSIBILITY. THINK
OVERALL HIGHEST CHC FOR SUBSTANTIAL ICING OF ELEVATED SURFACES
WOULD BE ALONG/EAST OF THE WABASH RIVER VALLEY...ESP SW INDIANA.
WILL ISSUE SPECIAL WEATHER STATEMENT FOR NOW...AND KEEP AN EYE ON
THIS ONE. OBVIOUSLY...CONFIDENCE IS LOW IN THIS PORTION OF THE
FORECAST.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 358 AM CST SAT JAN 12 2013

OTHER THAN A SLIGHT CHANCE OF SOME LINGERING SNOW IN THE KHOP AREA
MONDAY NIGHT...LONG TERM APPEARS DRY WITH TEMPS GRADUALLY REBOUNDING
TO SEASONAL NORMS.

CONFLUENT MID LEVEL FLOW WILL EXIST ACROSS THE FORECAST AREA THROUGH
MOST OF THE LONG TERM. THERE ARE STILL INDICATIONS THAT A SYSTEM IN
THE SOUTHERN BRANCH OF THE JET WILL AFFECT SOUTHERN PORTIONS OF WEST
KENTUCKY AND SE MISSOURI LATE IN THE WEEK. HOWEVER...MODEL
CONSISTENCY HAS BEEN VERY POOR. THERE IS STILL NOT ENOUGH OF A MODEL
SIGNAL TO ALTER THE DRY FORECAST.

COLD NORTHERLY LOW LEVEL FLOW EARLY IN THE WEEK WILL BACK INTO THE
SOUTHWEST WEDNESDAY...BRINGING A SLOW WARMING TREND. FORECAST TEMPS
WILL NOT BE QUITE AS WARM AS SHOWN BY EITHER 00Z GFS OR ECMWF MOS
GUIDANCE.

&&

.AVIATION...
ISSUED AT 1207 PM CST SAT JAN 12 2013

THERE SHOULD BE A TEMPORARY IMPROVEMENT IN CIGS/VSBYS THROUGH EARLY
AFTERNOON IN THE ERN THIRD OF THE REGION...DUE TO MOST OF THE
INFLUENCE OF THE DEVELOPING SFC TROF BEING WEST OF THERE.
OTHERWISE...LIFR AND WORSE CIGS IN THE WRN TWO THIRDS MAY IMPROVE
ONLY SOME WITH INCREASING CONVECTIVE ACTIVITY LATER TODAY. LIGHTNING
ACTIVITY ACROSS THE PAH FORECAST AREA MAY PEAK IN THE LATE AFTERNOON
WITH THE SFC TROF...THEN AGAIN IN THE EVENING AS A COLD FRONT
BEGINS ITS PUSH EWD THROUGH THE REGION. SE/SSE WINDS ARE EXPECTED TO
INCREASE IN THE EVENING...THEN SHIFT TO THE NW NEAR OR AFTER
MIDNIGHT. EXPECT VSBYS TO BE QUITE VARIABLE UNTIL FROPA.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR ILZ075>078-080>094.

MO...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR MOZ076-086-087-100-107>112-114.

IN...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR INZ081-082-085>088.

KY...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
     AFTERNOON FOR KYZ001>022.

&&

UPDATE...DRS
SHORT TERM...GM
LONG TERM....MY
AVIATION...DB
Hazardous weather outlook, Jan 12, 10:56 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1056 AM CST SAT JAN 12 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1056 AM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST
AREA BEGINNING AT 3 PM THIS AFTERNOON AND LASTING THROUGH SUNDAY
AFTERNOON. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A
COLD FRONT THIS AFTERNOON AND EVENING. DAMAGING WINDS...AND A FEW
BRIEF TORNADOES WILL BE THE PRIMARY CONCERNS...GENERALLY OVER
SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND THE PURCHASE
AREA OF WESTERN KENTUCKY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLASH FLOOD WATCH WILL CONTINUE THROUGH SUNDAY. PLEASE REFER
TO THE WATCH PRODUCT FOR DETAILS.

A CHANGE FROM TO RAIN OVER TO FREEZING RAIN AND/OR POSSIBLY A
WINTRY MIX OF PRECIPITATION WILL LIKELY OCCUR FROM NORTHWEST TO
SOUTHEAST ACROSS MUCH OF THE AREA SUNDAY AND SUNDAY AFTERNOON. AT
THIS TIME...SIGNIFICANT IMPACTS ARE NOT LIKELY...BUT THEY CANNOT
BE COMPLETELY RULED OUT. THE POTENTIAL FOR SIGNIFICANT WINTER
IMPACTS MAY NOT BECOME OBVIOUS UNTIL A BIT LATER IN TIME. AT THIS
TIME...IT APPEARS THE HIGHEST CHANCE FOR ICE OR SNOW ACCUMULATIONS
WILL LIE ALONG AND NORTHWEST OF THE OHIO RIVER...ESPECIALLY ALONG
AND EAST OF THE WABASH RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CANNOT BE RULED THIS AFTERNOON AND EARLY
TONIGHT...GENERALLY OVER SOUTHEAST MISSOURI...THE SOUTHERN TIP OF
ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. IN
ADDITION...SPOTTERS THROUGHOUT THE AREA SHOULD REPORT ANY HEAVY
RAINFALL OR FLOODING PROBLEMS THEY ENCOUNTER THIS AFTERNOON
THROUGH SUNDAY. REPORTS OF ANY WINTRY PRECIPITATION ON SUNDAY
WOULD BE GREATLY APPRECIATED.

DRS/GM

In the hours before

Special weather statement, Jan 12, 12:42 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1242 PM CST SAT JAN 12 2013

KYZ001-002-121930-
FULTON KY-HICKMAN KY-
1242 PM CST SAT JAN 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN AND EASTERN FULTON
COUNTIES IN WESTERN KENTUCKY UNTIL 130 PM CST...

AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLAYTON...OR 7 MILES SOUTH OF HICKMAN...
MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  HICKMAN...CLINTON...CAYCE AND FULGHAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DRS
Special weather statement, Jan 12, 1:25 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CST SAT JAN 12 2013

ILZ093-094-KYZ001>006-MOZ112-122015-
BALLARD KY-CARLISLE KY-FULTON KY-GRAVES KY-HICKMAN KY-MASSAC
IL-MCCRACKEN KY-MISSISSIPPI MO-PULASKI IL-
125 PM CST SAT JAN 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PULASKI AND MASSAC
COUNTIES IN SOUTHERN ILLINOIS...AND HICKMAN...NORTHWESTERN GRAVES...
CARLISLE...BALLARD...EASTERN FULTON AND MCCRACKEN COUNTIES IN WESTERN
KENTUCKY...AND SOUTHEASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI
UNTIL 215 PM CST...

AT 122 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF FULGHAM...OR 11 MILES WEST OF
MAYFIELD. THIS STORM WAS PART OF A CLUSTER OF STORMS THAT EXTENDED
BACK TO FULTON AND HICKMAN. ALL OF THE STORMS WILL MOVE NORTHEAST AT
45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  BARDWELL...WICKLIFFE...LA CENTER...LONE OAK...PADUCAH...
  METROPOLIS...LOVELACEVILLE...BARLOW...WEST PADUCAH...BROOKPORT...
  KARNAK...NEW COLUMBIA...BLANDVILLE...LOWES...KEVIL...OLMSTED...NEW
  GRAND CHAIN AND JOPPA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DRS
Special weather statement, Jan 12, 2:02 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
202 PM CST SAT JAN 12 2013

ILZ094-KYZ002-003-005-006-122100-
CARLISLE KY-GRAVES KY-HICKMAN KY-MASSAC IL-MCCRACKEN KY-
202 PM CST SAT JAN 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MASSAC COUNTY IN
SOUTHERN ILLINOIS...AND NORTHEASTERN HICKMAN...NORTHWESTERN GRAVES...
EASTERN CARLISLE AND SOUTHEASTERN MCCRACKEN COUNTIES IN WESTERN
KENTUCKY UNTIL 300 PM CST...

AT 157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF FULGHAM...OR 6 MILES NORTHEAST
OF CLINTON...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS BEEN
EXHIBITING THE POTENTIAL FOR PRODUCING STRONG AND DAMAGING WINDS
DURING THE PAST HALF HOUR. THIS STORM WILL LIKELY BE RAIN
WRAPPED...SO YOU MAY NOT SEE THE STRONG WINDS UNTIL THE STORM IS
ALMOST UPON YOU.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM WILL BE NEAR...
FANCY FARM AROUND 210 PM CST.
LOWES AROUND 225 PM CST.
LONE OAK AROUND 245 PM CST.
PADUCAH AND REIDLAND AROUND 255 PM CST.
BROOKPORT AROUND 300 PM CST.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  LONE OAK...PADUCAH...REIDLAND...BROOKPORT...FANCY FARM AND LOWES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:51 AM CSTFlash Flood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more34 hr
Jan 12, 2:30 PM CSTAreal Flood AdvisoryPAHCalloway, Christian, Crittenden, Fulton, Graves, Hickman and 7 more189 days
Jan 12, 2:41 PM CSTFlash Flood WarningPAHBallard, Crittenden, Livingston, McCracken, Union, Webster2 hr
Jan 12, 2:50 PM CSTTornado WarningPAHCrittenden, Livingston40 min
Jan 12, 3:26 PM CSTTornado WarningPAHUnion19 min
Jan 12, 3:49 PM CSTFlash Flood WarningPAHHenderson116 min
Jan 12, 3:49 PM CSTTornado WarningPAHHenderson, Union56 min
Jan 12, 5:11 PM CSTAreal Flood AdvisoryPAHAlexander, Franklin, Hamilton, Jackson, Jefferson, Pulaski and 3 more9 hr

Nearby

Tornado Warnings in Kentucky, 2013Tornado Warnings in Illinois, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.